Jump to content
Important Survey - Please Participate ×

It does get better :)


[KV...]

Recommended Posts

Hi all,

 

I am 2 months off benzos. (5 years at an ever increasing dose) the first few weeks were really hard.  I felt like there was a giant scab over my brain. I was unable to think, felt like I was in a dream-like state, had nasty muscle cramps, insomnia and sweating.

 

It has gradually gotten better.  I have started runnning again and my brain is most certainly coming back.  Instead of insomnia I seem to need a TON of sleep, I am using an herbal sleep supplement.

 

The hardest thing right now is learning to deal with stress and life without drugs. I have the sudden reaction when things upset me to grab pills, and I have none.  That is the psychological part, I think that will take the longest to subside.

 

However, I want everyone here to know it is possible.  I had very severe withdrawal symptoms, severe enough that I had to go into medical detox, which was hell.  But I AM feeling better, prob better than I felt on benzos.  So take heart. :)

 

Best wishes

Link to comment
Share on other sites

Fantastic! I love reading these positive posts! In America, we have a pill for every occasion. It's part of our culture. I've decided not to participate any more as every time left me in a mess. Our "war on drugs" should be re-named "redirection of pharmaceutical profits" as that seems to be the more accurate depiction in my humble opinion. I'm three months out from c/t after only three months of Xanax .25 X 3 day. I can't imagine withdrawal after long term high dose knowing how mine kicked my tail. I keep thinking I'm about over it and then another wave comes rolling in. But, they are getting less intense and like you, I feel better off of the drug than I did with between dose withdrawals. I thought I was going crazy so I took more thinking that was the answer. Then after I found this site, I realized the Benzo was the cause.
Link to comment
Share on other sites

Hi all,

 

I am 2 months off benzos. (5 years at an ever increasing dose) the first few weeks were really hard.  I felt like there was a giant scab over my brain. I was unable to think, felt like I was in a dream-like state, had nasty muscle cramps, insomnia and sweating.

 

It has gradually gotten better.  I have started runnning again and my brain is most certainly coming back.  Instead of insomnia I seem to need a TON of sleep, I am using an herbal sleep supplement.

 

The hardest thing right now is learning to deal with stress and life without drugs. I have the sudden reaction when things upset me to grab pills, and I have none.  That is the psychological part, I think that will take the longest to subside.

 

However, I want everyone here to know it is possible.  I had very severe withdrawal symptoms, severe enough that I had to go into medical detox, which was hell.  But I AM feeling better, prob better than I felt on benzos.  So take heart. :)

 

Best wishes

 

What herbal sleep supplement do you take?

Link to comment
Share on other sites

Thanks so much for posting this, KV8789! I just jumped a couple of days ago and this gives me a lot of encouragement for the future. I hope you feel more and more better with each passing day  :)
Link to comment
Share on other sites

Thanks for posting! It's good to read something from someone who's doing so well after a relatively short period of time. Sometimes I lose hope because some people seem to have sxs for months and months. I'm on Day 19 of a c/t and really having a hard time of it. I made it 47 days back in April and May and was beginning to do OK, but like an idiot I'd get hit by stressful events and let myself have an "occasional rescue dose." Well, occasional became more and more frequent and within about 3-4 weeks I'd essentially reinstated again. I was on Valium again for two months and three weeks before snapping out of it and jumping off again. This time, I had my wife get rid of all my pills so there is no option for "rescue doses." All they did was set me up for failure!

 

Hang in there. I wish you well. You give folks like me hope that there is a day when this living hell on earth will improve.

 

Tucson

 

Me on Day 19 of a "reinstated c/t":  :crazy:

Link to comment
Share on other sites

Hi KV,

 

Thank you so much for letting us know that we will feel better.  Wow...you've only been off for 2 months and already you've noticed improvements.  That's great :yippee:

 

Do you have any lingering wd sxs?

 

Thanks for the feedback,

NYClady

Link to comment
Share on other sites

Only thing I notice now is fatigue and sweats, especially at night.  It seems it can not be cool enough in my house for me to sleep.  I do not demonize these drugs, I took them willingly and there was a time they saved my life.

 

I abused them. I took more than was prescribed.  I did not have the will power to stop and even during my withdrawal if there had been any in the house I would have downed a handful.  Many people DO use these drugs OCCASIONALLY and do not become addicted.

 

The only failure I see is the medical communities lack of understanding about withdrawal.  I was told by a detox to "just tough it out" that was the worst thing I have ever gone through, and I had to reinstate on Librium for 1 month to taper, and still got sick as hell.

 

Everyone has their demon, mine was pills.  I have never had drug issues, nor alcohol. When I began taking Klonopin it was like that was what my life was missing. I became so dependent on these pills, I forgot how to deal with life on my own, not only is this addiction very physical, there is a large psychological component. 

 

I can say that now I feel like the little worries in life are tiny, I seem to have faced death.  One Buddhist philosopher said, "Die before Death, and live on from there."  I think I know what that means now.

 

Remember, nothing lasts forever, especially suffering.

 

KV

Link to comment
Share on other sites

Oh and herbal sleep supplement, I forgot to mention. I have been taking a Valarian, Melatonin, Chamomile, Skullcap and Hops concoction.  I purchased it at the local vitamin store, Unisom and the other antihistamines make me groggy.
Link to comment
Share on other sites

×
×
  • Create New...